Aa
Aa
A
A
A
Close
1088527 tn?1425313375

lyrica withdrawal?

hey everyone my neuro suggested I wean myself off the lyrica which I have been on for 4 yrs now I maxed out on the dosages and have tried to wean myself off before but had extreme nausea she gave me a script for reglan and I didnt take my lyrica starting on friday I was at 200mg once a day compared to the 900mg that was prescribed before. Saturday I woke up to pins and needles in my legs from the waist down and then when I tried to do something housework or get up to go the bathroom I got extremely overheated sweating and felt like passing out this happens every time I was to try to do something I had to call out sick today because of this and my job maybe in jeopardy will find out tomorrow.I called the neuro this morning she called back at 5 thank god I wasnt dying lol anyways she said to go back on the lyrica 200mg dosage and see if that helps and I already took it this afternoon couldnt stand it anymore I have done more housework in the last few hrs than I did all weekend still not 100% but better the neuro said that she feels that this is what I will be like off the lyrica and its probably not withdrawal symptoms. this isnt a good thing how can I function like this? I dont think lupus is the cause of this and its probably the neuropathy. she orderd some DNA tests I have the blood draw tomorrow they actually are coming to my work to draw the blood she is looking to see if there is a DNA reason for this neuroapathy so maybe will get some answers  anyone else experence withdrawls from lyrica?
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi, torikat. 900 mg of Lyrica is a HUGE dose. I'm very surprised you were prescribed that.

You need to wean off slowly. If you can function at 200, do that for a while, then reduce by 25 or 50 slowly after that. By slowly I mean at least a week. I'd tell you to consult your doctor, but what she said is nuts, so try another doctor for exact instructions.

You are bound to get major side effects without a taper. That is NOT the same as what you may feel like at zero.

Good luck to you.

ess
Helpful - 0
1394601 tn?1328032308
I don't understand.  If you maxed out with a dose of 900mg but 200mg is working, why not stay on the 200?
Helpful - 0
Avatar universal
200 is still enough that u should cut that in half again before weaning off.  I was on 300mg and weaned off it, I also had/ have nasea and vomiting and feeling flushed but don't think it's related to the lyrica, instead related to my cancer/ recovery / chemo. I had to go off Lyrica becaus of weight gain.  I stpped it a few weeks back and already dropped a few pounds and can do my pants up agian!  I notice my feet and legs hurt at night, and hurt when I get out of bed but as I go about my day I forget about it.  
Helpful - 0
1088527 tn?1425313375
thanks everyone for your help, the 200mg isnt working as well anymore and the copay are getting difficult to pay thats why I am trying to wean myself off the drug
Helpful - 0
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease